Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2006, 4:32 PM PDT for Riverside County, California. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 4:32 PM PDT (23:32 UTC)
- Expired
- Sep 2, 2006, 6:00 PM PDT
- In force
- 88 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 022335 FFWSGX CAC065-030100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 432 PM PDT SAT SEP 2 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...PALM SPRINGS...PALM DESERT...INDIO... CATHEDRAL CITY...INDIAN WELLS...RANCHO MIRAGE * UNTIL 600 PM PDT * AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR FROM A THUNDERSTORM 15 MILES SOUTHWEST OF RANCHO MIRAGE. THE STORM WAS DRIFTING SLOWLY EAST INTO THE COACHELLA VALLEY. OTHER STORMS IN THE AREA...ESPECIALLY A STORM DEVELOPING NERAR SAN JACINTO PEAK WILL MOVE INTO THE COACHELLA VALLEY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA QUINTA...COACHELLA AND BERMUDA DUNES LAT...LON 3381 11670 3350 11630 3367 11610 3397 11654 $$ PURPURA
1 follow-up statement
000 WGUS76 KSGX 030029 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 526 PM PDT SAT SEP 2 2006 CAC065-030100- RIVERSIDE CA- 526 PM PDT SAT SEP 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR THE EASTERN SLOPES OF THE SANTA ROSA MOUNTAINS AND THE COACHELLA VALLEY... AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE HEAVIEST STORMS WERE LOCATED ALONG THE EASTERN SLOPES OF TEH SANTA ROSA MOUNTAINS. DOPPLER RAINFALL ESTIMATE MORE THAN 2 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JACINTO PEAK...RANCHO MIRAGE...PALM SPRINGS...PALM DESERT COUNTRY...CATHEDRAL CITY AND BERMUDA DUNES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3381 11670 3350 11630 3367 11610 3397 11654 $$ PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:35 PM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 2, 1:35 PM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT SAT SEP 2 2006 .SYNOPSIS...WEAKENING HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW MOISTURE FROM THE REMNANTS OF TROPICAL STORM JOHN TO MOVE NORTH INTO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. HUMIDITIES WILL INCREASE SUNDAY NIGHT AND MONDAY...WITH THE BEST CHANCES FOR RAIN FROM MONDAY NIGHT THROUGH WEDNESDAY. LINGERING MOISTURE WILL KEEP THE THREAT FOR ISOLATED THUNDERSTORMS THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... IT WAS ANOTHER HOT DAY WITH TEMPS SEVERAL DEGREES HIGHER THAN YESTERDAY IN MOST AREAS. A GULF SURGE INTO THE LOWER DESERTS KEPT TEMPS A LITTLE LOWER THERE. THE UPPER LEVEL HIGH OVER THE GREAT BASIN WILL WEAKEN SLIGHTLY TONIGHT...BUT STILL BE STRONG ENOUGH TO KEEP THE MARINE LAYER SHALLOW AND BRING ANOTHER VERY WARM DAY SUNDAY. A LOW LEVEL GULF SURGE ROLLED INTO THE IMPERIAL AND COACHELLA VALLEYS THIS MORNING...RAISING DEWPOINTS TO 71 AT IPL AND 68 AT TRM. THE YUMA VAD WIND PROFILE SHOWED SOUTH WINDS FROM THE SFC TO 3000 FEET THIS MORNING...AND THAT HAS SINCE DEEPENED TO 5000 FEET THIS AFTERNOON. DEWPOINTS IN THE MTNS CONTINUED A SLOW UPWARD CLIMB...MAINLY IN THE SAN DIEGO MOUNTAINS. HIGH BASED CUMULUS FORMED OVER THE MTNS THIS MORNING AND TURNED INTO SCATTERED THUNDERSTORMS THIS AFTERNOON. MOST OF THE CONVECTION WAS OVER SAN DIEGO AND RIVERSIDE COUNTIES...BUT A FEW SMALLER CELLS FORMED OVER THE SAN BERNARDINO COUNTY MOUNTAINS AS WELL. LATE THIS MORNING...HURRICANE JOHN WAS BARELY A CATEGORY ONE HURRICANE WITH WINDS OF 75 MPH. IT WILL CONTINUE TO WEAKEN AS IT MOVES NORTHWEST OVER LAND. COORDINATION CALL WITH NHC CONFIRMED THE FORECAST TRACK AND TAKES JOHN NNW UP THE PENINSULA. SYSTEM WILL WEAKEN QUICKLY OVER THE BAJA TERRAIN AND AS CIRCULATION WEAKENS IT WILL MAKE IT LESS LIKELY TO TURN N. IT WILL LIKELY BE DOWNGRADED TO A TROPICAL STORM THIS AFTERNOON AND DOWN TO A TROPICAL DEPRESSION BY SUNDAY AFTERNOON OVER CENTRAL BAJA. PRECIP CHANCES IN SOCAL...SE WINDS WILL ADVECT DEEPER MOISTURE INTO NORTHERN BAJA AND SOUTHERN CALIFORNIA SUNDAY. A MODEST INCREASE IN MID LEVEL MOISTURE AND BETTER SYNOPTIC SCALE FORCING WILL RESULT IN BETTER CHANCES FOR CONVECTION TOMORROW AFTERNOON...SOME OF WHICH MAY SPILL INTO THE INLAND VALLEYS. BEST CHANCES FOR SIGNIFICANT RAIN WILL ARRIVE MONDAY AND CONTINUE THROUGH WEDNESDAY WHEN THE DEEPEST MOISTURE WILL BE IN PLACE. RAIN AMOUNTS WILL BE DEPENDENT HOW MUCH ON THE EVENTUAL STRENGTH OF JOHN AS IT MOVES NORTH AND THE STRENGTH OF THE UPPER RIDGE OVER THE 4 CORNERS REGION. MORE RAIN WILL FALL IN SAN DIEGO COUNTY THAN IN SAN BERNARDINO COUNTY. THE RFC QPF GUIDANCE FORECASTS AROUND A HALF INCH OF RAIN IN THE SAN DIEGO COUNTY MTNS...CLOSER TO THE STORMS CENTER...WITH PROGRESSIVELY LIGHTER AMOUNTS FARTHER NORTH. SHOWERS WILL CONTINUE INTO WEDNESDAY...AND THE WARM...UNSTABLE AIRMASS WONT BE IN ANY HURRY TO EXIT AS A SLOW MOVING WEAK UPPER TROUGH SETTLES OVER THE SOUTHWEST. THIS WILL KEEP THE THREAT FOR SCATTERED...MAINLY AFTERNOON...CONVECTION GOING THROUGH THE END OF THE WEEK. && .AVIATION... OVER THE MOUNTAINS CUMULUS BUILDUPS WILL CONTINUE WITH BASES AROUND 8000 FT MSL AND ISOLATED THUNDERSTORMS UNTIL 01Z. STRONGER STORMS THIS AFTN COULD PRODUCE LOCALLY GUSTY WINDS OR ISOLATED HAIL. ALSO A FEW STORMS COULD OCCUR IN THE SAN DIEGO CO DESERTS. PREDOMINANTLY VFR CONDITIONS THROUGH TONIGHT/EARLY SUNDAY WITH THE EXCEPTION OF THE IMMEDIATE COAST. NEAR THE BEACHES THIS AFTN SOME HAZE WAS LINGERING AND A FEW PATCHES OF LOW CLOUDS. A SHALLOW MARINE LAYER LESS THAN 1000 FT DEEP AND A STRONG LOW-LEVEL TEMPERATURE INVERSION WILL ALLOW MORE AREAS OF LOW STRATUS AND FOG TO EVENTUALLY DEVELOP BY 11Z SUN BUT THE AREAL EXTENT WILL BE LIMITED AND CONFINED CLOSER TO THE COAST...SIMILAR TO THIS MORNING WITH VERY LOW BASES BELOW 700 FT MSL. EXPECT POTENTIAL FOR VLIFR CIGS/VSBYS NEAR SAN/CRQ AIRPORTS FROM 11-15Z SUN. FOR FURTHER DETAILS AND THE LATEST UPDATES SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR EFFECTS OF THE REMNANTS OF HURRICANE JOHN...SEE LAXSPSSGX. PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Sep 2, 4:00 PM PDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT SEP 2 2006 ...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS SUNDAY... ...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS AND DESERTS MONDAY... CAZ042-043-048-050-057-031100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 PM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR MONDAY THROUGH WEDNESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE POSSIBLE IN COASTAL AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-031100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...ESPECIALLY IN THE MOUNTAINS OF SAN DIEGO COUNTY. HAIL...BRIEF HEAVY RAINS AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE. THE FLOOD RATING IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE AND INSTABILITY WILL BE STRONG SUNDAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM SUNDAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. FOR SUNDAY...HAIL...HEAVY RAINS AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR MONDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL CONTINUE TO BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-031100- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE NEAR THE FOOTHILLS. THE FLOOD RATING IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE AND INSTABILITY WILL BE STRONG SUNDAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM SUNDAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. WHILE THE FLOOD THREAT WILL BE GREATEST IN THE MOUNTAINS...SOME FLOODING COULD ALSO OCCUR IN THE DESERTS. FOR SUNDAY...HAIL...HEAVY RAINS AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS MODERATE. THUNDERSTORMS ARE EXPECTED AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR MONDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
In the hours before
Special weather statement, Sep 2, 3:30 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PDT SAT SEP 2 2006 CAZ042-043-048-050-055>058-060>062-031100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 PM PDT SAT SEP 2 2006 ...MONSOONAL MOISTURE TO BRING NUMEROUS THUNDERSTORMS AND A THREAT OF FLASH FLOODING OVER THE MOUNTAINS AND DESERTS SUNDAY... ...REMNANTS OF HURRICANE JOHN TO AFFECT SOUTHERN CALIFORNIA WEATHER LABOR DAY AND TUESDAY... MONSOONAL MOISTURE FROM THE SOUTHEAST WILL COMBINE WITH HOT UNSTABLE CONDITIONS AND BRING NUMEROUS THUNDERSTORMS TO THE MOUNTAINS AND DESERTS SUNDAY. A FEW THUNDERSTORMS COULD FORM OVER THE INLAND VALLEYS. FLASH FLOODING WILL BE POSSIBLE OVER THE MOUNTAINS AND DESERTS. RECENT FIRE BURN AREAS WILL BE MOST PRONE TO FLASH FLOODING. HAIL...STRONG GUSTY WINDS AND LIGHTNING WILL BE OTHER THREATS WITH THESE THUNDERSTORMS. FORMER HURRICANE JOHN...NOW DOWNGRADED TO A TROPICAL STORM...WAS OVER THE SOUTHERN PART OF BAJA CALIFORNIA THIS AFTERNOON. THIS SYSTEM WILL CONTINUE TO MOVE NORTHWEST THIS WEEKEND OVER BAJA CALIFORNIA. WHILE IT IS PROJECTED TO WEAKEN SUBSTANTIALLY...IT WILL LIKELY BRING LARGE AMOUNTS OF MOISTURE ALOFT OVER SOUTHERN CALIFORNIA LABOR DAY AND TUESDAY. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS...AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EVEN IN COASTAL AREAS. THUNDERSTORMS COULD CONTINUE AT TIMES THROUGH LATE WEEK AS THE REMNANTS OF JOHN COULD STALL SOMEWHERE OVER NORTHERN BAJA OR THE COASTAL WATERS SOUTHWEST OF SAN DIEGO. THE STRONG WINDS THAT WERE ASSOCIATED WITH HURRICANE JOHN ARE NOT EXPECTED TO IMPACT SOUTHERN CALIFORNIA AS THE SYSTEM WILL HAVE DISSIPATED BEFORE REACHING THE AREA. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:56 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Sep 2, 4:14 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 27 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.